I was taking metformin 500 mg 4x a day from my endocronolgist. Went to a new family doctor and he changed my med to glyburide-metformin 5-500 mg.(2x) One week twice my numbers went very low to 58, 64 and high to 269, 206 but then went to normal ranges. Could my Thryoid Condition, I am taking Synthroid .75 and endocronloigst is watching it and having a sonogram next month. Could this gland be causing my numbers to sky high and go down so? Was it better to have waited to change my meds until I had my thyroid test done next month. Difficult with two doctors but I mentioned to my doctor to check with my previous one
2 Mar 2011
It is probably a combination of both.
Your body will need to take time to adjust to the new medicine.
Diabetes and thyroid disease are both endocrine, or hormone, problems. When thyroid disease occurs in someone with diabetes, it can make blood glucose control more difficult.
If you have hyperthyroidism your metabolism quickens and medicines go through your body quicker. Your blood glucose level may rise because your usual dosage does not stay in your body long enough to control it.
Hyperthyroidism and low blood glucose can be hard to tell apart. If you are sweating and having tremors from hyperthyroidism, you may think you have low blood glucose and eat extra food, causing your blood glucose to rise.
If you have hypothyroidism your metabolism slows, your blood glucose level may drop because your diabetes medicine doesn’t pass through your body as quickly as usual and so stays active longer. In hypothyroidism, it is often necessary to reduce your dose of diabetes medicines to prevent low blood glucose.
Hope this information is helpful.
You should see your doctor again if you still have problems controlling your blood glucose.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
I have gone thru drug therapy for the Hep C and have a zero viral load, no detection of it, but I am still considered to have a liver disease. Can ...
1 answer • 14 Aug 2010
My glucose readings are over 200, I am taking in no sugar in no form. I am losing weight. Do you need to take for a while to get all the benefits?
1 answer • 10 Aug 2011
used to take glyburide ins discontinued,
1 answer • 2 Feb 2014
... days ago..how long will it take for the medication to work... checked my my blood sugar level ..marked 400..went the hospital and 15 units of ...
1 answer • 24 Sep 2014
... suppose to be Glyburide Metformin?
0 answers • 13 Apr 2015